Alert archive / California / High Surf Warnings in 2006

High Surf Warning 4, NWS Eureka, CA

December 21, 2006

NWS Eureka, CA issued this high surf warning at Dec 21, 2006, 1:54 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2006, 1:54 PM PST (21:54 UTC)
Expired
Dec 21, 2006, 6:00 PM PST
In force
4 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 212154
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
154 PM PST THU DEC 21 2006

...HIGH SURF WILL CONTINUE ALONG THE NORTHWEST COAST...

.LARGE OCEAN SWELL WAS PRODUCING HIGH SURF ALONG THE NORTHWEST
CALIFORNIA COAST. THE SURF WILL BE ESPECIALLY DANGEROUS FROM
SHELTER COVE TO CRESCENT CITY THIS AFTERNOON...AS OCEAN WAVES OF
24 TO 27 FEET MOVE TOWARD THE COAST. CONDITIONS WILL CONTINUE
HAZARDOUS UNTIL EARLY FRIDAY MORNING WITH WAVES IN THE 18 TO 24
FOOT RANGE.


CAZ001-220200-
/O.NEW.KEKA.SU.W.0004.061221T2154Z-061222T0200Z/
/O.EXT.KEKA.SU.Y.0014.061222T0200Z-061222T1200Z/
REDWOOD COAST-
154 PM PST THU DEC 21 2006

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...
...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT THIS AFTERNOON. THE HIGH SURF
ADVISORY IS NOW IN EFFECT FROM THIS EVENING TO EARLY FRIDAY
MORNING. 

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

CAZ002-220800-
/O.CON.KEKA.SU.Y.0014.000000T0000Z-061222T1200Z/
MENDOCINO COAST-
154 PM PST THU DEC 21 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING.

A HIGH SURF ADVISORY MEANS THAT DANGEROUS SURF WILL AFFECT
BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$
 CWS

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf warning went out at Dec 21, 9:55 AM PST, 3 hours 59 minutes earlier.

Area forecast discussion, Dec 21, 9:55 AM PST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
955 AM PST THU DEC 21 2006

UPDATED AVIATION SECTION

.SYNOPSIS...A COLD FRONT WILL CONTINUE TO PASS ACROSS NORTHERN
CALIFORNIA TODAY. NUMEROUS SHOWERS OVER THE AREA WILL BECOME
SCATTERED TO ISOLATED DURING THE AFTERNOON. BRIEF HIGH PRESSURE WILL
MOVE ACROSS THE REGION FRIDAY...FOLLOWED BY A SERIES OF RAIN MAKERS
FROM FRIDAY NIGHT THROUGH MONDAY.

&&

.DISCUSSION...SNOW ADVISORY CANCELED FOR CAZ004 BASED ON LATEST
NAM12 QPF FIELDS AND RADAR/SATELLITE TRENDS. ADDITIONAL SNOW
ACCUMULATIONS ARE LIKELY OVER TRINITY COUNTY ABOVE 2500 FEET...BUT
AVERAGE SNOW AMOUNTS OF 2 INCHES OR LESS EXPECTED. ALREADY RAIN WAS
TAPERING OFF SHARPLY ALONG THE COAST AT 13Z.

ONE OF THREE IN A SERIES OF RAIN MAKERS PASSING THRU THIS MORNING.
QPF LOOKS LIGHT FOR SYSTEM 2 ON SATURDAY AS WEAK SHORT WAVE PASSES
MOSTLY N OF REGION. SYSTEM 3 OFFERS BETTER RAINFALL MONDAY AS MORE
POTENT UPPER LOW AND BROADER FETCH AREA APPROACH...BUT PASS NW OF
THE CWA. BIGGER IMPACT LOOKS TO BE LARGE SWELL ENERGY DERIVED FROM
PERSISTENT LONG FETCH OVER THE PACIFIC AND RESULTING LARGE SEAS
MONDAY INTO TUESDAY.

WINTER BEGINS TODAY AT 422 PM PST. A WHITE CHRISTMAS WILL BE IN THE
OFFERING OVER NORCAL MONDAY...BUT LIKELY ABOVE 3500 FEET. MC

&&

.AVIATION...A COLD FRONT HAS MOVED THROUGH THE FORECAST AREA DURING
THE MORNING. POST FRONTAL FOG AND LIGHT RAIN HAS PRODUCED IFR/LIFR
CONDITIONS AT THE TERMINALS. FOG IS EXPECTED TO DISSIPATE DURING THE
AFTERNOON...BUT COLD AIR ALOFT AND INSTABILITY WITH AN APPROACHING
UPPER TROUGH WILL LEAD TO SCATTERED SHOWERS THROUGH THE EVENING.
MVFR CIGS AND LOCAL IFR VIS CAN BE EXPECTED. INVERSIONS AND MOISTURE
WILL LEAD TO IFR/LIFR CIGS AND VIS IN FOG EARLY FRIDAY MORNING.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...

...HIGH SURF ADVISORY REDWOOD AND MENDOCINO COASTS.
...HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA 0-60NM.
...SMALL CRAFT ADVISORY FOR WIND CAPE MENDOCINO TO PT ARENA 0-60NM

&&
Hazardous weather outlook, Dec 21, 3:47 AM PST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
347 AM PST THU DEC 21 2006

CAZ001-002-221200-
REDWOOD COAST-MENDOCINO COAST-
347 AM PST THU DEC 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

..HIGH SURF ADVISORY NOW IN EFFECT FROM 8 AM TODAY TO 4 AM PST
FRIDAY...

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ003-004-076-221200-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
347 AM PST THU DEC 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

High Surf Warnings in California, 2006Every high surf warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.